Jump to content
CrazyBoards.org

AD's and mania


Recommended Posts

ok so i have to try and focus my attention for long enough to right this post. basically i am feeling GREAT! im as high as a kite at the moment, its only been 5 days but im feelin so good. i have SO much energy and happiness i am like a NEW person.

im not manic. im hypomanic. no nastiness yet, just HAPPY HAPPY JOY JOY!

what brought this on after ages with depression. i stopped my antidepressant avanza. its only for long enough to clean it out of my symptom so we can try a new one to see if it works. but within 2days of stopping it i was feeling like i was climbing out of my tree.

but i feel like i am cured myself (ok logic telling me this is not "real" happiness, this is mania) i have to call the p-doc on thursday to get new meds. but i dont want to i want to be like this all the time it feels good.

well not good all the time, like last night i was driving to pick up my boyfriend and i started seeing things that were not there, i knew they werent but at the same time i am sure they were. i was scared as anything when i got to my boyfriends place cause i had just seen so many of these strange people.

but i feel good and dont want to tell my doc that i saw these things.

i thought anti depressants were supposed to bring on mania, not going off anti depressant bring on mania. anyone know anything that would explain this?

i guess i want your advice cause i am posting here, but part of me just wants to be manic cause this is the closest i have been to happiness in ages.

Link to comment
Share on other sites

my only guess, is the fact that your AD was extremely sedating, and now that you're not knocking yourself out each night ( i'd assume night, if memory serves avanzaa = remeron) it's triggered something.

more difficult to sleep = less sleep = more manicky = you.

Link to comment
Share on other sites

Guest Guest_robotlove29_*

i feel ya. i'm stopping my ad effexor in hopes of coming to normal. in the beginning effexor made me so happy i thought i'd hit the jackpot. then it made me manic and made me do alot of shit i regret deeply. how do you deal with depression though?? i'm still on lamictal but can feel depression crreepin up....

Link to comment
Share on other sites

I don't know...I think any change in your neurological chemistry would cause a change in your feelings. We all react differently to different meds. Sometimes even AAP drugs cause hallucniations. Why not feeling manic when you go off an AD? It isn't the weirdest atypical reaction I've ever heard of.

But you know you need to tell your pdoc how you feel. I read that the typical mania, which lasts about 3 months, will ruin your life for 3 years. That includes financially, relationship wise, and career wise, along with tons of other problems. I've run into terrible issues with short hypomanias too. They're not benign by any means. To me, they're more frightening and dangerous than depression. At least in depression I can control myself.

So get thee to the pdoc and 'fess up. You'll get a new med probably, or some lifestyle changes, but hopefully some balance nonetheless.

-- loon --

Link to comment
Share on other sites

I became the most manic I've ever been after coming off seroquel. I also became manic after discontinuing Pamelor (old school tricyclic AD). I've read that tricyclic withdrawal has some reputation of precipitating mania in sucseptible people. I don't know about your AD. According to my experience, (assuming your mania is truly drug induced) it will pass faster than you can say "how can I get that back?" and you will start sinking. The right thing to say to you is "tell your doc," so tell your doc. When had post-drug mania I enjoyed it while it lasted.

good luck (have you tried Lamictal?)

Link to comment
Share on other sites

Mania can strike anywhere at anytime. For a logical reason, or for no reason at all. That's what totally sucks about this disorder. You know you have to tell your pdoc. Please do cuz things could turn ugly fast.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...